Page 30 of 47 FirstFirst ... 20282930313240 ... LastLast
Results 291 to 300 of 469

Thread: My flushing is almost cured-Mepacrine

  1. #291
    Member RatherBeSkating's Avatar
    Join Date
    Jun 2009
    Location
    UK
    Posts
    80

    Default

    Quote Originally Posted by Lookout View Post
    RatherBeSkating......are you okay now that you stopped taking the plaquenil?? Your vision I mean? sorry I misunderstood your explaination earlier
    Yea within about a week of stopping taking it I was fine again, it must have been a bad reaction, because I've heard it takes years to damage your eyes. Shame I can't take it, I have about 150 pills that will cure my flushing sat right there but I can't take them

  2. #292
    Moderator phlika29's Avatar
    Join Date
    Apr 2006
    Location
    Dorset, UK
    Posts
    8,378

    Default

    RatherBeSkating

    You are wise to discontinue use. It is not worth risking your eye sight.

    When I got the mepacrine I had to get it from the hospital pharmacy (prescribed by Dr Chu). I dont know how many doctors would be happy to issue it.

    I have got some plaquenil but havent dared try it yet.

  3. #293
    Member RatherBeSkating's Avatar
    Join Date
    Jun 2009
    Location
    UK
    Posts
    80

    Default

    Quote Originally Posted by phlika29 View Post
    RatherBeSkating

    You are wise to discontinue use. It is not worth risking your eye sight.

    When I got the mepacrine I had to get it from the hospital pharmacy (prescribed by Dr Chu). I dont know how many doctors would be happy to issue it.

    I have got some plaquenil but havent dared try it yet.
    I went to my doctors today beggine for mepacrine, and told her to ring Dr Chu and ask him about mepacrine for treating flushing, so hopefully she will take my advice. I'm fed up of waiting now, can't wait for my clonidine to arrive :P

  4. #294
    Senior Member RedFaced's Avatar
    Join Date
    Jul 2008
    Posts
    329

    Default

    Good to hear that your vision and everything went back to normal. Must have been a bad reaction. I have also been reading the Lupus boards and find that the medication is very well tolerated. It is actually less toxic then Mepacrine and the eye risk is extremly low AND irreversible retinal changes have never been reported in patients with lupus who were taking hydroxychloroquine in recommended doses (5-6mg/kg) for up to 6 years with normal renal function and undergoing eye checks every 6 months. So I don't feel there is really any risk with low dose. I suppose this would mean that any changes such as the one you experienced are reversible upon stopping, which is good to hear.

    I see my derm this week and am going to bring it up with him and hope I can possibly give the Plaquenil a go.

    ALso gald to hear that it cleared your flushing in 3 weeks. I think Lamarr was right in the sense that they both worh the same way. It is just finding which one agrees with you better I think and of course going through the proper channels with your eyes (having them checked prior and while on therpay).

  5. #295
    Senior Member
    Join Date
    Aug 2006
    Location
    USA
    Posts
    815

    Default

    Thanks Redfaced for that article.....I am gonna print that out for this new doctor and take in anymore info I can gather to support my rational for wanting to try the plaquenil.....I hope it works.
    Dx 1998

  6. #296
    Member
    Join Date
    May 2009
    Posts
    49

    Default

    redfaced i thought u were taking mepacrine or was i wrong?

    or is it you were taking mepacrine and now wanna start plaquenil..?

    reason?

  7. #297
    Senior Member RedFaced's Avatar
    Join Date
    Jul 2008
    Posts
    329

    Default

    Hey Halfpipe, I am taking Mepacrine and it is starting to help with the flushing (been about 3.5 weeks) but I am having issues with not being able to sleep (insomnia) and waking all through the night. Also feel a bit keyed up or jittery. I have learned that it is the strongest stimulant of the antimilarials so was thinking about asking my derm about Plaquenil as the effects are the same except it is not as stimulating.

    Most people will not have this problem, I have always been sensitive to stimulants ie. could never drink coffee or pop/caffeine as I would be jittery and awake for 24 hours :/

    Maybe reducing the dose after a month or two would help me?...I tired taking it in the morning upon the suggestion from the LUpus boards as some others who have this problem have found it to be helpful with sleeping issues, but it hasn't helped much.

    Shame because I can see it is helping and feel it is helping, at least I have some options, maybe reducing the dose? But will it lose its effect? Or switching over to Plaq if my derm approves. I see them next week so will se what they say.....you have any suggestions? I have no other sides, no stomach upset, yellow skin or anything.

  8. #298
    Senior Member Mistica's Avatar
    Join Date
    Nov 2007
    Posts
    2,116

    Default Lamaar

    Lamaar,

    I wondered what your current status was? ( If you are still around?)

    If I recall correctly, your last update was, your flushing was almost non existant, but you were still quite red.
    You were using RLT and some yellow.

    Have you had any improvements since then?

    Also, have your other other Accutane induced symptoms been reduced?

    Hoping all is going well for you!
    Previous Numerous IPL.
    Supplements: Niacinamide, Vit K2, low D3, Vit A. Moderate Dose Vit C, Iodine, Taurine, Magnesium. Very low dose B's. Low dose zinc (to correct deficiency).
    Skin Care: No Cleanser, ZZ cream mixed with Niacinamide gel 4% and LMW HA 2%, ethyl ascorbate 2%.

    Treating for gut dysbiosis.(This is helping).
    Previous GAPS diet. Have now introduced lots of fibre.
    Fermented Foods. Intermittent fasting -16-18 hours.
    Oral Colostrum. Helps reduce food reactions.

  9. #299
    Senior Member
    Join Date
    May 2008
    Posts
    153

    Default

    Redface, i believe mepacrin has the same effect on my sleep. Bare in mind though my mirtazapine (remeron) seems to be able to counter act this problem so i can't be 100% sure. All i know is when i try to reduce my dose of mirtazapine i get really bad insomnia...could be withdrawels, could be the mepacrin....

    I no longer flush ATALL, i have some MINOR redness (mainly just under my eyes). Not noticeible atall.... I only notice is because i'm used to looking for it.

    As for my other accutane side effects....Well my eyes are still bad, the diffuse alopecia areata is still present and strong. I rarely get the odd mouth ulcer still, skin dryness is actually pretty normal now...It is mainly just the hairloss and eyes that still bother me... I still get some pretty bad folliculitis in my beard also. I treat all of these things seperately pretty effectively but they are still there...

  10. #300
    Senior Member
    Join Date
    Jan 2008
    Posts
    931

    Default

    Lamarr - So how long did it take you to notice major changes? How long have you been on it?

    So my days of burning/stinging/itching for no reason, even in A/C, are gone! Woo. Still flushing, still getting red of course. Seems to be more even though rather than blotchy. Also i don't think i flush *as* red. But you know how it is, change is really hard to see and this seems to be a slow process!

    I'll be on it for 6 weeks this Saturday. I see my derm in 2-ish weeks.

Similar Threads

  1. Mepacrine Day 1
    By Snoop in forum Prescription medications
    Replies: 13
    Last Post: 22nd November 2012, 07:50 PM
  2. Mepacrine
    By y-gwair in forum Prescription medications
    Replies: 12
    Last Post: 12th January 2012, 01:55 AM
  3. Questions about Plaquenil/Mepacrine - Flushing
    By pleasehelp123 in forum Topical and oral products (non-prescription)
    Replies: 4
    Last Post: 2nd January 2012, 03:43 PM
  4. Mepacrine/Quinacrine cured my flushing but still red/ruddy
    By Ray in forum Prescription medications
    Replies: 22
    Last Post: 21st August 2011, 07:17 AM
  5. where to get mepacrine?
    By stef in forum Prescription medications
    Replies: 0
    Last Post: 14th October 2009, 07:25 PM

Tags for this Thread

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •